Funnel Cloud, Camden
- When
- August 25, 1:42 PM EST
- Where
- Camden County, 3.82 mi ENE of St Marys Arpt
- Reported by
- Public
- Coordinates
- 30.770, -81.490
A funnel cloud was reported north of Amelia Island.
Onshore flow and a weak upper level impulse brought some showers and isolated storms to mainly coastal areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Onshore flow and a weak upper level impulse brought some showers and isolated storms to mainly coastal areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 1:15 PM EST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 215 PM EDT THU AUG 25 2016 .NEAR TERM (Through Friday night)... The deep layer ridge across the southeast U.S will gradually shift north and be across Ohio/West Va by Friday night. The northeast flow around the high coupled with a coastal trough will bring isolated showers mainly to coastal northeast Fl tonight into early Friday morning. Models continue to indicate an onshore flow with strong subsidence aloft will prevail across much of the area Friday with only low rain chances across the far south. With stronger subsidence in the area...max temps expected to be warmer than today with readings in the lower/mid 90s inland to the upper 80s along the coast. .SHORT TERM....Sat through Sun night... Stacked high pressure will continue north of the region with dry air (PWATs below 1 inch) and subsidence bringing dry conditions over SE Ga while breezy onshore flow will focus waves of showers and potentially isolated tstorms moving inland generally along and south of a JAX to GNV line from the morning through the afternoon. Shower activity expected to increase over the adjacent Atlantic waters Sat night into Sun as low pressure 99L approaches south Florida and drifts slowly WNW through Sun night. An inverted trough axis extending north of the surface low will advanced toward the local coastline through early Sun morning with a few showers moving inland mainly along the NE Florida coast by sunrise. By Sunday models diverge with the track and intensity of the low as it nears south Florida and once again used NHC/WPC synoptic pattern consensus which indicated the low drifting WNW over the eastern GOMEX during this period. Despite the uncertainty with the low track and evolution...the local area will continue to experience onshore flow with increased coastal convergence. Rain chances will increase from the ESE through Sun afternoon and into Sun night as the parent surface low drifts westward across the SSE Gulf of Mexico. Expect mainly showers with clusters of isolated thunderstorms with diurnal enhancement. Temperatures will range from the lower 90s well inland toward I-75 to the mid/upper 80s along the coast.Muggy and above normal minimum temperatures will continue with lows in the mid/upper 70s inland to near 80 along the coast and inland estuaries. The extended period of onshore flow and building swells through the weekend will increase the risk of rip currents. There will also be an increased potential for elevated water levels along the coast due to both the onshore flow and also above normal astronomical tides with the new moon on Sept. 1st. .LONG TERM...Mon through Thu... Based on the latest WPC/NHC guidance for 99L...indicated above normal rain chances spreading northward across the local forecast area Mon-Thu as the circulation is progged at this time to track northward across the eastern gulf coast region and then across the deep south later in the week as it gets pick up by a mid latitude trough. A low level trough axis will likely linger over the local forecast area if the low follows this general track...and regardless of storm structure/intensity. This trough axis combined with high tropical moisture content (PWAT values potentially 2-2.5 inches) will bring the potential for a widespread rainfall event across portions of Florida and potentially SE Ga...especially along the coast and across the Gulf Coast region. Also based on the latest track guidance the local forecast area would be positioned on the ENE side of the low circulation which is not only historically the wetter side and also the more favored side for tornado formation. Now is the time for local interests to closely monitor the latest forecast guidance and ensure their emergency supply kits are stocked. Review family emergency plans. && .AVIATION...Prevailing VFR. VCSH at SSI and SGJ. && .MARINE...Strong high pressure to the north of the waters will provide an onshore flow to the waters into the first part of next week. An exercise caution will probably be needed for the offshore waters beginning Friday. Marine interests are advised to stay informed on the latest forecasts of Invest 99L which may begin to impact the waters early next week. Rip Currents: Moderate risk at least through Friday due to a moderate onshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 93 70 93 / 10 10 0 10 SSI 78 88 77 88 / 10 10 10 10 JAX 73 91 73 89 / 10 10 10 20 SGJ 78 88 77 87 / 20 20 20 30 GNV 72 91 72 91 / 10 20 10 20 OCF 73 91 73 91 / 10 20 10 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && PP/AE/KG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 AM EDT THU AUG 25 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-260845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 430 AM EDT THU AUG 25 2016 ...MODERATE RISK FOR RIP CURRENTS TODAY... ...ELEVATED RISK FOR RIP CURRENTS FRIDAY THROUGH THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NORTHEASTERLY WINDS AND LOCALLY ROUGH SURF WILL COMBINE TO CREATE A MODERATE RISK OF RIP CURRENTS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PERSISTENT ONSHORE WINDS AND EASTERLY OCEAN SWELL CREATE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES THROUGH NEXT WEEK. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEAST FLORIDA ON FRIDAY. A BETTER CHANCE OF THUNDERSTORMS EXPECTED OVER THE WEEKEND AND NEXT WEEK. A TROPICAL DISTURBANCE IS PROJECTED TO APPROACH SOUTHERN FLORIDA LATE SUNDAY AFTERNOON AND EVENING. THE NATIONAL HURRICANE CENTER INDICATES A HIGH CHANCE OF DEVELOPMENT INTO A TROPICAL CYCLONE SO WE WILL CONTINUE TO CLOSELY MONITOR THIS SYSTEM. IT IS IMPORTANT THAT RESIDENTS REMAIN AWARE OF THE LATEST FORECASTS OF THIS SYSTEM AS IT MOVES WEST NORTHWEST TO NORTHWEST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 38 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported north of Amelia Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657941.